MAUDE Adverse Event Report: ORTHOFIX ACCELSTIM; BONE GROWTH STIMULATOR

ORTHOFIX ACCELSTIM; BONE GROWTH STIMULATOR
Model Number 4300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This incident is related to a skin irritation problem.Konix gel k101952 is a component of the device.There were no dysfunction, deficiencies/deteriorations found with the device.No device malfunction has occurred.The review has determined that the risk assessment is still adequate.
 
Event or Problem Description
Information provided states that patient was prescribed accelstim device (b)(6) 2022.Pt said she only used it 3-4 times.After last treatment red burns appeared about the size of the device on her foot, 2-3 burns on the back bottom of her foot where the device was and on the top of the foot.She stopped using the device.Patient said the burns have since healed.Pt stated she tried alternative mineral oil and glycerin with the same results.
 
Additional Manufacturer Narrative
Analysis of the returned device was completed on 08 may 2023.Five therapy sessions were conducted, with the last session occurring on (b)(6) 2023, lasting 10 minutes.During the treatment, device temperature was continuously monitored and never exceeded 25°c.Following the treatment, a burn-in test was conducted, which revealed no errors.Additionally, a force balance assessment was performed to determine ultrasound intensity value, and no deviations were detected.

Brand Name
ACCELSTIM
Common Device Name
BONE GROWTH STIMULATOR
Manufacturer (Section D)
ORTHOFIX
3451 plano parkway
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX
3451 plano parkway
lewisville TX 75056
Manufacturer Contact
james stephens
3451 plano parkway
lewisville, TX 75056
4698913525
MDR Report Key17059858
Report Number2183449-2023-00001
Device Sequence Number14735020
Product Code LOF
UDI-Device Identifier08050040997213
UDI-Public08050040997213
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P210035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number4300
Device Catalogue Number654300-0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexFemale